CCS Drug Toxicity: Antidepressant
depressed elderly pt in coma, respi dep.. widened qrs on ekg..tca overdose.
1. Order: ordered oxygen, iv access and gave triple combo (thiamine, dextrose 50% and naloxone-all are iv bolus) (Don't go first for physical exam in this case. Unconsciousness/unstable pt warrants urgent treatment) 2. Do brief physical of 3min
3. start her on normal saline, 4. Labs: cbcd, SMA12 ekg 12 lead, cxr portable, pulseox, ekg monitoring, ua, urine drug scrren, blood alcohol, blood aspirin and bl acetaminophen level,
Gastric lavage. (which revealed pills fragments) Activated charcoal with intermittent gastric suctioning Induce alkalinisation with NaHCo3 to maintain pH of 7.45 to7.55 If he is intubated hyperventilate to a PCo2 not< 25mmHg If ECG normal and patient is asymptomatic, observe for 6 hrs in ER otherwise admit into icu After Admission ECG should be normal for 24hrs to discharge for psychiatric disposition
counsel to stop alcohol.